MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a saber 8mmx10cm 90 percutaneous transluminal angioplasty (pta) balloon catheter broke off in the arm and the doctor had to open the arm to remove the device.The device maintained negative pressure during preparation and was not subjected to an acute bend during the procedure.It crossed the lesion easily without kinking or anomalies during delivery.However, during a second inflation at 10¿12 atmospheres (atm) within a stented segment, the balloon ruptured and could not be retracted easily.The device completely separated.A second sheath was inserted and the wire was snared to prevent migration.A surgical cutdown was performed at the initial sheath entry site, the initial sheath was removed and the separated components were retrieved from the lumen, including the wire.The device was not removed intact.The balloon and markers separated from the inner hypotube, which also detached from the catheter shaft.A surgical cutdown was confirmed as necessary for removal.The balloon was not caught in the lesion but was probably caught in a previously deployed non-cordis stent graft placed on (b)(6) 2012.There was no difficulty removing the protective balloon cover or any sterile packaging components.A contralateral approach was not used.The target vessel exhibited 50¿60% stenosis without calcification, tortuosity, acute angles, or bifurcation.The access vessel was a forearm loop graft that was diffusely calcified and exhibited diffuse 30¿40% stenosis with standard looping, but no bifurcation.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, a saber 8mmx10cm 90 percutaneous transluminal angioplasty (pta) balloon catheter broke off in the arm and the doctor had to open the arm to remove the device.The device maintained negative pressure during preparation and was not subjected to an acute bend during the procedure.It crossed the lesion easily without kinking or anomalies during delivery.However, during a second inflation at 10¿12 atmospheres (atm) within a stented segment, the balloon ruptured and could not be retracted easily.The device completely separated.A second sheath was inserted and the wire was snared to prevent migration.A surgical cutdown was performed at the initial sheath entry site, the initial sheath was removed, and the separated components were retrieved from the lumen, including the wire.The device was not removed intact.The balloon and markers separated from the inner hypotube, which also detached from the catheter shaft.A surgical cutdown was confirmed as necessary for removal.The balloon was not caught in the lesion but was probably caught in a previously deployed non-cordis stent graft placed in september 2012.There was no difficulty removing the protective balloon cover or any sterile packaging components.A contralateral approach was not used.The target vessel exhibited 50¿60% stenosis without calcification, tortuosity, acute angles, or bifurcation.The access vessel was a forearm loop graft that was diffusely calcified and exhibited diffuse 30¿40% stenosis with standard looping, but no bifurcation.The device was returned for analysis.A non-sterile ¿saber 8mm10cm 90¿ was received coiled inside a clear plastic bag.The device was removed from the pouch for the purpose of product evaluation.Upon inspection, the balloon and guidewire lumen were found to be separated.The pta catheter was returned inserted into a cordis csi french 5 sw radial sheath; however, the separated component was not returned for analysis.Additionally, a cordis csi french 8 avanti sheath containing an unidentified device was included in the plastic bag.No damage was observed on either cordis csi sheath, and no other notable findings were identified.The separation site was examined using a vision system and demonstrated irregular features, including elongation, fatigue lines, scratches, and uneven edges.These characteristics are commonly associated with material failure due to tensile overload.Based on these observations, it is presumed that the device was subjected to a tensile force exceeding the material¿s yield strength prior to separation.Functional analysis could not be performed due to the condition of the device as received.The reported ¿balloon separated¿ and ¿balloon burst at/below rbp¿ were observed on the returned device during analysis.The reported ¿balloon withdrawal difficulty snagged/caught on stent¿ could not be directly verified, as this condition cannot be replicated in a laboratory setting; however, the condition of the device as received is consistent with likely balloon entanglement with a stent graft.The device was returned inserted within a cordis csi sheath, which showed no anomalies, and the catheter was removed from the sheath without resistance.Based on the event description and product evaluation findings, the reported failures are most consistent with procedural and handling factors along with tensile overload during attempted withdrawal following balloon rupture.The withdrawal forces applied to overcome this resistance may have exceeded the material yield strength, resulting in tensile overload and complete separation of the balloon, markers, and hypotube from the catheter shaft.Functional testing could not be performed due to the condition of the device as received, limiting further assessment.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ based on the available information and product evaluation, there is no evidence to suggest that the reported event was related to a design or manufacturing deficiency.As such, no corrective or preventive action is warranted at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23627670
Report Number3007635982-2025-00243
Device Sequence Number18714995
Product Code LIT
UDI-Device Identifier20705032068878
UDI-Public(01)20705032068878(17)261231(10)82303858
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number48008010S
Device Lot Number82303858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date11/23/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER .018 PTA (48008010S).; VIABAHN STENT GRAFT.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite